Originally Posted by Kyaneos
How is this sort of comment in ANY way helpful to Jenna/Jodie's original issue? You are verging on hijacking now, if you want to debate and brag about your 'knowledge and understanding' of the subject, kindly do it elsewhere.
Am I not allowed to reply to posts where I am called out?
I see an original post where people are upset. I reply there isn't that much to be upset about. Then I get told that that is upsetting (its not). Then I mention there is research that shows too much legal medication itself becomes dissociative - just like illegal drugs and I get told I am accussing a person of doing illegal drugs ( I wasn't).
Then I'm told drugs can only help and cant make thinsg worse when they absolutely can. I didn't mod RYL news forum because I didn't know the information. I know the state of research concerning just about everything psychological - much better than most people here who seem to want to throw snit fits rather than see my point. I can certainly say I care about the problems people started this thread about - not so sure about the rest of you. I'm one of the the sane people here lol
I can post discrete research articles but this "expert" sums something up here that absolutely 100% applies to people in this thread. Too much drugs makes dissociation, psychosis , voices etc worse. That's entirely understandable to anyone with basic understanding
"Dyskinesia, Dissociation, and the Long Term Consequences of Antipsychotic” Drugs"
"I think it matters because of what it suggests about the consequences of long term use of antipsychotics. It is well known that long term antipsychotic drug use leads to a huge increase in tardive dyskinesia. Some have also pointed out that long term use of antipsychotics also seems to reduce recovery rates from psychosis. What I would like to suggest is that this worsening of outcome may be due to the same sort of mechanism that results in the creation of tardive dyskinesia.
When anti-psychotics “work” they do so by seeming to reduce “positive symptoms” of psychosis within the person. For example, the person may either hears the voices less, or care less about what the voices say, etc. It is typically hypothesized that this is a good thing. But if the voices represent dissociated aspects of the person, the actual effect of not hearing them and/or not caring about what they say may be to perpetuate, rather than to possibly work through, the dissociation. This may “feel better” or even work better in the short term than struggling with how to make sense of and integrate the voices, but it may lead in the long term to a “hardening” of the dissociation or splits within the person, so that healing or coming together becomes more difficult.
In other words, the effect of the drugs may be to make the voices become even more autonomous or split off from the person, just as the drugs result in tendencies to move the body, or dyskinesias, that are split off from the conscious will of the person. The drugs also make the person not care about these split off autonomous parts (just as the person with tardive dyskinesia often doesn’t care about or notice the involuntary movements) but they cause problems nevertheless.
People who learn how to handle experiences such as hearing voices without medication typically talk about changing their relationship with the voices, and these changes typically allow the person to integrate the activity of the voices into their overall functioning. But when antipsychotics are used to suppress voices and/or to suppress caring about voices, the relationship with the voices is simply suppressed rather than worked through or modified."
Nbobody has posted anything better than that yet